MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035476300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the anterior communicating artery intracranial lobulated aneurysm procedure, the patient came to the hospital and was in coma.The physician placed a microcatheter to go into the aneurysm and deployed a stent first and then placed another microcatheter to pass the mesh of the stent to another sac of the aneurysm.Physician used first microcatheter to fill coils and then prepared to use the second microcatheter to fill the subject coil.During the adjustment of the inserting of the subject coil, the physician checked under digital subtraction angiography and found the delivery wire separated from the subject coil and part of the subject coil was in the aneurysm and part was in the vessel and the rest was in microcatheter.Since a long section of the coil was not filled successfully, physician withdrew the microcatheter and tried to use middle catheter and a balloon catheter to take the subject coil out (pressed the subject coil in middle catheter) but failed because the subject coil was slim.Physician then used a snare to take it out but failed again.Physician then used a peripheral balloon to take the coil out.After that digital subtraction angiography showed anterior cerebral artery aneurysm thrombus.Physician checked the lesion and found the coil inserted had a little big migrated.The operator used another stent to press the coil and the vessel blood recovered.However the two implanted stents overlapped so the physician failed to insert coil to go through the mess of second stent.Digital subtraction angiography showed contrast agent left inside the aneurysm and it was not fully embolized.The physician then finished the procedure.The patient went to intensive care unit and was still in coma.
 
Additional Manufacturer Narrative
B2 outcomes attributed to ae ¿ corrected, h3 device evaluated by mfg ¿ updated, f10 / h6 health effect - impact code - corrected.Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the coil delivery wire was seen to be kinked in two locations.There were no damages note the coil.The main coil was seen to be detached at the detachment zone.During functional inspection, main coil prematurely detached/separated during use functional test was not applicable.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was the device was prepared as per dfu.Continues flush was set up and maintained throughout the procedure.The patient¿s anatomy was of not tortuosity.The delivery wire separated from the coil and part of the coil was in the aneurysm and part was in the vessel and the rest was in microcatheter.The physician used a peripheral balloon to take the coil out.During analysis, the coil delivery wire was seen to be kinked in two locations.There was no damage noted to the coil during inspection and main coil was seen to be detached from the delivery wire.It is probable the adjustment of the devices caused the separation.An assignable cause of ¿procedural factors¿ will be assigned to the as reported and as analyzed ¿main coil prematurely detached/separated during use¿ as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of 'handling damage' will be assigned to the as analyzed ¿coil delivery wire kinked/bent¿ as the defect appears to be associated with handling of the product or portion of the product during preparation.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19094924
Report Number3008881809-2024-00161
Device Sequence Number12697101
Product Code HCG
UDI-Device Identifier04546540676559
UDI-Public04546540676559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2026
Device Catalogue NumberM0035476300
Device Lot Number24300256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COIL (MICROVETION ); EXCELSIOR SL 10 MICROCATHETER (STRYKER); GATEWAY BALLOON CATHETER (STRYKER); MIDDLE CATHETER (UNKNOWN); NEUROFORM ATLAS STENT (STRYKER); SNARE (UNKNOWN); TARGET COIL (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexFemale
Patient RaceAsian